Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Muscle/ Tendon/ Ligament Damage from RLS


  • Please log in to reply
1 reply to this topic

#1 JuggernautTCW

JuggernautTCW

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 08 March 2012 - 07:11 PM

This question is again for my mom with 10 years of PD.

She has been experiencing muscle/ tendon/ ligament tear and damage from severe tremors and RLS which usually get more serious after Sinemet wears off. Basically she tries to muscle over the tremors and that ends up hurting herself.

Is there anything that she can do to alleviate the pain & injury that's self inflicted by the PD medication/ Sinemet? This has prevented her from taking Sinemet more frequently.

#2 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,207 posts

Posted 13 March 2012 - 11:08 AM

If the RLS is so severe in nature, it may be an issue of dystonia (constant muscle spasms) she may be dealing with. A muscle relaxer called baclofen may help with those situations. Baclofen is specifically used for PD and MS patients with this type of spasm.
Also, a possible change to sinemet CR, a long acting sinemet, may help. This will help from her taking several regular release throughout the day.
The tendon and legiment pain will remain as ling as the spasm continues. The muscle is constantly pulling the tendons and legiments causing them to be stretched. That is why I think it may be more than just RLS she is dealing with.
So, if I were you, i would speak to her dr about the long acting sinemet CR and baclofen for the muscle issue. You may also want to talk to the Dr about physical therapy PT. PT can be performed according to the patients age and mobility level. This may also help with the issues she is having.


This question is again for my mom with 10 years of PD.

She has been experiencing muscle/ tendon/ ligament tear and damage from severe tremors and RLS which usually get more serious after Sinemet wears off. Basically she tries to muscle over the tremors and that ends up hurting herself.

Is there anything that she can do to alleviate the pain & injury that's self inflicted by the PD medication/ Sinemet? This has prevented her from taking Sinemet more frequently.


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users